Symptoms of hypervitaminosis A include vision problems, changes in the skin, and bone pain. Chronic cases of hypervitaminosis A may result in liver damage or pressure on the brain.
What is hypervitaminosis A?
Hypervitaminosis A develops when a person has in their system.
The condition is also called as vitamin A toxicity.
Hypervitaminosis A can be an acute or chronic condition.
Acute hypervitaminosis A occurs when a person consumes large quantities of vitamin A over the course of a few hours.
By contrast, chronic hypervitaminosis A occurs when vitamin A levels build up slowly in the body over time.
Hypervitaminosis A has a style of talents symptoms that will range relying on whether the situation is acute or persistent.
Each acute and chronic varieties of hypervitaminosis A cause headaches and rashes.
A man or woman with acute hypervitaminosis A may just expertise one or more of the next symptoms:
A person with chronic hypervitaminosis A may experience one or more of the following symptoms:
- mouth ulcers
- swelling of the bones
- cracked fingernails
- bone pain
- loss of appetite
- cracked corners of the mouth
- blurry vision or other vision changes
- nausea and vomiting
- sensitivity to sunlight
- rough, dry, peeling, or itchy skin
- hair loss
- respiratory infection
For children, additional symptoms may include:
- lack of weight gain
- soft skull
- bulging eyeballs
- double vision
- a bulging soft spot on a baby’s head
The liver stores vitamin A. Over time, vitamin A phases can build as much as unsafe phases, inflicting continual hypervitaminosis A.
Excessive levels of vitamin A frequently result from a individual taking too many supplemental vitamins.
A man or woman should talk to their physician about all the nutrients they’re taking to make certain that they aren’t consuming too much vitamin A.
Many times, children experience acute hypervitaminosis A, which most likely occurs as a result of accidental ingestion of nutrition. It is important to store multivitamins and nutrition A supplements out of the attain of kids.
Long-term use of acne medicinal drugs or lotions that contain vitamin A can lead to hypervitaminosis A in some people.
To make a diagnosis, a doctor will carry out a physical examination and ask about the person’s symptoms.
The doctor will also ask about any vitamins or medications a person is taking.
The doctor may also recommend a blood test, which can help them diagnose abnormally high vitamin A levels.
A person can most commonly reverse hypervitaminosis A by using stopping taking extra amounts of vitamin A. This may occasionally mean that they are able to no longer take multivitamins or vitamin A supplements.
If there are no complications, a person will mainly get better swiftly.
If extra issues have befell, similar to liver or kidney damage, a physician will treat these separately.
Liver damage from hypervitaminosis is no longer always reversible, nonetheless.